Cases reported "HIV Infections"

Filter by keywords:



Filtering documents. Please wait...

1/74. The use of human immunodeficiency virus postexposure prophylaxis after successful artificial insemination.

    A case is reported of a woman who was exposed to human immunodeficiency virus through self-insemination. She was artificially inseminated with fresh semen obtained from a gay man in whom HIV seroconversion was taking place. Postexposure prophylaxis with antiretrovirals was initiated 10 days later, and despite successful conception, HIV infection was not established. A healthy male infant was subsequently delivered with no obvious toxicity related to medication.
- - - - - - - - - -
ranking = 1
keywords = exposure
(Clic here for more details about this article)

2/74. Acute renal insufficiency due to oral acyclovir in a man with sickle cell trait.

    Several published reports have suggested that oral acyclovir can cause renal insufficiency, but baseline renal function was either abnormal or unclear in those reports. We describe a patient with oral acyclovir-induced acute renal failure and a normal serum creatinine level documented just before exposure to the drug. Conceivably, competition with a cephalosporin for renal tubular elimination predisposed our patient to nephrotoxic serum levels of acyclovir. In addition, the patient had sickle cell trait, which might have contributed to a disproportionate degree of hyperkalemia and acidosis seen early in the patient's clinical course.
- - - - - - - - - -
ranking = 0.2
keywords = exposure
(Clic here for more details about this article)

3/74. Phylogenetic analyses indicate an atypical nurse-to-patient transmission of human immunodeficiency virus type 1.

    A human immunodeficiency virus (HIV)-negative patient with no risk factor experienced HIV type 1 (hiv-1) primary infection 4 weeks after being hospitalized for surgery. Among the medical staff, only two night shift nurses were identified as hiv-1 seropositive. No exposure to blood was evidenced. To test the hypothesis of a possible nurse-to-patient transmission, phylogenetic analyses were conducted using two hiv-1 genomic regions (pol reverse transcriptase [RT] and env C2C4), each compared with reference strains and large local control sets (57 RT and 41 C2C4 local controls). Extensive analyses using multiple methodologies allowed us to test the robustness of phylogeny inference and to assess transmission hypotheses. Results allow us to unambiguously exclude one HIV-positive nurse and strongly suggest the other HIV-positive nurse as the source of infection of the patient.
- - - - - - - - - -
ranking = 0.2
keywords = exposure
(Clic here for more details about this article)

4/74. Subacute hypersensitivity pneumonitis in an HIV infected patient receiving antiretroviral therapy.

    Abnormal pulmonary immune response to various antigens can lead to hypersensitivity pneumonitis. This disease has not previously been reported in HIV infected patients. This case report describes an HIV infected woman who developed subacute hypersensitivity pneumonitis in response to bird exposure. The disease manifested itself only after the patient experienced an improvement in her CD4 positive T lymphocyte count secondary to antiretroviral therapy. This case emphasises the need to consider non-HIV associated diseases in patients with HIV and suggests that diseases in which host immune response plays an essential role in pathogenesis may become more prevalent in HIV infected patients receiving effective antiretroviral therapy.
- - - - - - - - - -
ranking = 0.2
keywords = exposure
(Clic here for more details about this article)

5/74. Transient detection of plasma hiv-1 rna during postexposure prophylaxis.

    Transient plasma human immunodeficiency virus (HIV) copies were detected by nucleic-acid sequence-based amplification during combination antiretroviral prophylaxis in a healthcare worker who reported a percutaneous injury from a stylet and who remained HIV-antibody-negative. An HIV-specific T-helper response, assessed by interleukin-2 production, was observed when tested at 13 months following the exposure.
- - - - - - - - - -
ranking = 1
keywords = exposure
(Clic here for more details about this article)

6/74. recurrence of the acute HIV syndrome after interruption of antiretroviral therapy in a patient with chronic HIV infection: A case report.

    BACKGROUND: Clinical and virologic consequences of temporary interruption of HIV therapy are incompletely understood. OBJECTIVE: To describe a febrile illness that was consistent with the acute HIV syndrome and occurred after interruption of antiretroviral therapy. DESIGN: Case report. SETTING: University clinic. PATIENT: HIV-infected man. MEASUREMENTS: plasma viral load, lymphocyte subsets, diagnostic evaluation (including cultures and serologic tests), and analysis of lymph node tissue. RESULTS: The patient began antiretroviral therapy 3 months after initial HIV exposure and had sustained viral suppression, except during a brief scheduled treatment interruption. One hundred sixty-nine days after resuming therapy, the patient discontinued it again immediately following an influenza vaccination. Eleven days later, he presented with a febrile mononucleosis-like syndrome associated with dramatic shifts in plasma HIV rna level (<50 to >1 000 000 copies/mL) and CD4 cell count (0.743 x 10(9) cells/L to 0.086 x 10(9) cells/L). Evaluation for alternative causes of fever was unrevealing. Symptoms resolved rapidly with resumption of HIV therapy. CONCLUSION: Therapeutic interruption may be associated with profound viral rebound and recurrence of the acute HIV syndrome.
- - - - - - - - - -
ranking = 0.2
keywords = exposure
(Clic here for more details about this article)

7/74. Serious adverse events attributed to nevirapine regimens for postexposure prophylaxis after HIV exposures--worldwide, 1997-2000.

    In September 2000, two instances of life-threatening hepatotoxicity were reported in health-care workers taking nevirapine (NVP) for postexposure prophylaxis (PEP) after occupational human immunodeficiency virus (HIV) exposure. In one case, a 43-year-old female health-care worker required liver transplantation after developing fulminant hepatitis and end-stage hepatic failure while taking NVP, zidovudine, and lamivudine as PEP following a needlestick injury (1). In the second case, a 38-year-old male physician was hospitalized with life-threatening fulminant hepatitis while taking NVP, zidovudine, and lamivudine as PEP following a mucous membrane exposure. To characterize NVP-associated PEP toxicity, CDC and the food and Drug Administration (FDA) reviewed MedWatch reports of serious adverse events in persons taking NVP for PEP received by FDA (Figure 1). This report summarizes the results of that analysis and indicates that healthy persons taking abbreviated 4-week NVP regimens for PEP are at risk for serious adverse events. Clinicians should use recommended PEP guidelines and dosing instructions to reduce the risk for serious adverse events.
- - - - - - - - - -
ranking = 2.2
keywords = exposure
(Clic here for more details about this article)

8/74. Newly diagnosed human immunodeficiency virus after sepsis-like reaction of trimethoprim-sulfamethoxazole.

    A rare sepsis-like hypersensitivity reaction has been observed in persons with human immunodeficiency virus (HIV) after exposure to trimethoprim-sulfamethoxazole. This reaction most commonly occurs on rechallenge with the drug and is manifested by a syndrome resembling bacterial sepsis. The mechanism of this unusual reaction remains unclear. We describe the first case in which this severe hypersensitivity reaction was the initial manifestation of HIV.
- - - - - - - - - -
ranking = 0.2
keywords = exposure
(Clic here for more details about this article)

9/74. hypercholesterolemia in a health care worker receiving thyroxine after postexposure prophylaxis for human immunodeficiency virus infection.

    We report a case of hypercholesterolemia that occurred 2 weeks after the start of highly active antiretroviral therapy following a needlestick exposure to human immunodeficiency virus (HIV) in an HIV-negative health care worker who was receiving thyroid replacement therapy. The elevated thyrotropic hormone level and hypercholesterolemia resolved after the antiretroviral therapy was stopped.
- - - - - - - - - -
ranking = 1
keywords = exposure
(Clic here for more details about this article)

10/74. neck needle foreign bodies: an added risk for autopsy pathologists.

    The risk to pathologists of contracting diseases due to cuts or needles punctures while performing autopsies is well known. An additional risk is an accidental needle puncture due to retained needle fragments within the subcutaneous tissues or internal organs of intravenous drug addicts. We report 4 cases of drug addicted patients infected with human immunodeficiency virus who came to autopsy and had retained needle fragments within their cervical-clavicular soft tissues. The presence of retained needle fragments increases the risk to the autopsy pathologist of accidental needle puncture and exposure to disease. Because of this phenomenon, the pathologist should take precautions in addition to those currently prescribed when performing autopsies on possible drug abusers.
- - - - - - - - - -
ranking = 0.2
keywords = exposure
(Clic here for more details about this article)
| Next ->


Leave a message about 'HIV Infections'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.